Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 30, 2018, 1:24 PM CDT for Russell County, Kansas. It took effect at May 31, 2018, 2:33 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 1:24 PM CDT (18:24 UTC)
- In effect from
- May 31, 2018, 2:33 AM CDT
- Expired
- May 31, 2018, 2:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Russell County, KS
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) near Russell (RUSK1). The gauge peaked at 19.16 ft at May 31, 2018, 3:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06867000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
565
WGUS43 KICT 301824
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
124 PM CDT Wed May 30 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-310824-
/O.NEW.KICT.FL.W.0002.180531T1048Z-180601T1048Z/
/RUSK1.1.ER.180531T1048Z.180531T1200Z.180531T2248Z.NO/
124 PM CDT Wed May 30 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Saline River Near Russell.
* From late tonight until late Thursday night.
* At 12:30 PM Wednesday the stage was 5.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 18.5 feet by Thursday morning. The river
will fall below flood stage by Thursday afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Fairport Road will be underwater on the east and west entrances into
Fairport.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Russell 18.0 5.5 Wed 12 PM 18.5 15.0 8.7
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
JAS7 follow-up statements
965
WGUS83 KICT 310144
FLSICT
Flood Statement
National Weather Service Wichita KS
844 PM CDT Wed May 30 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-311544-
/O.EXT.KICT.FL.W.0002.180531T1055Z-180601T1030Z/
/RUSK1.1.ER.180531T1055Z.180531T1200Z.180531T2230Z.NO/
844 PM CDT Wed May 30 2018
The Flood Warning continues for
The Saline River Near Russell.
* From late tonight until late Thursday night.
* At 8:30 PM Wednesday the stage was 11.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 18.5 feet by Thursday morning. The river
will fall below flood stage by Thursday afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Russell 18.0 11.1 Wed 8 PM 17.9 11.0 6.5
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
Lawson360
WGUS83 KICT 310304
FLSICT
Flood Statement
National Weather Service Wichita KS
1004 PM CDT Wed May 30 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-311703-
/O.EXT.KICT.FL.W.0002.180531T0815Z-180601T1048Z/
/RUSK1.1.ER.180531T0815Z.180531T1200Z.180531T2248Z.NO/
1004 PM CDT Wed May 30 2018
The Flood Warning continues for
The Saline River Near Russell.
* From late tonight until late Thursday night.
* At 9:30 PM Wednesday the stage was 13.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 18.5 feet by Thursday morning. The river
will fall below flood stage by Thursday afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Russell 18.0 13.5 Wed 9 PM 17.9 11.0 7.2
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
Lawson496
WGUS83 KICT 310735
FLSICT
Flood Statement
National Weather Service Wichita KS
235 AM CDT Thu May 31 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-312135-
/O.EXT.KICT.FL.W.0002.180531T0733Z-180601T1108Z/
/RUSK1.1.ER.180531T0518Z.180531T1200Z.180531T2308Z.NO/
235 AM CDT Thu May 31 2018
The Flood Warning continues for
The Saline River Near Russell.
* From early this morning until Friday morning.
* At 1:30 AM Thursday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.9 feet by this
morning. The river will fall below flood stage this evening.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Russell 18.0 18.6 Thu 1 AM 14.8 8.6 6.3
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
Lawson082
WGUS43 KICT 310842
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
342 AM CDT Thu May 31 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-312241-
/O.EXT.KICT.FL.W.0002.000000T0000Z-180601T1936Z/
/RUSK1.2.ER.180531T0518Z.180531T1800Z.180601T0736Z.NO/
342 AM CDT Thu May 31 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Saline River Near Russell.
* Until Friday afternoon.
* At 3:30 AM Thursday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
afternoon. The river will fall below flood stage early Friday
morning.
* Impact...At 20.5 feet...Fields are inundated especially on the south
side of the river. Land Road, 1/2 mile south of river guage site,
will be covered by flood waters less than 1 inch deep. Saline River
Road between Canyon Road and 180th Street, 7 miles northwest of the
guage site, will have several areas underwater. Low secondary road
bridges may be underwater. Upstream by 1/2 mile, water reaches
outbuildings.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Russell 18.0 19.0 Thu 03 AM 16.9 8.3 7.0
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
KED206
WGUS83 KICT 311336
FLSICT
Flood Statement
National Weather Service Wichita KS
835 AM CDT Thu May 31 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-010335-
/O.EXT.KICT.FL.W.0002.000000T0000Z-180601T1525Z/
/RUSK1.1.ER.180531T0518Z.180531T0815Z.180601T0325Z.NO/
835 AM CDT Thu May 31 2018
The Flood Warning continues for
The Saline River Near Russell.
* Until Friday morning.
* At 7:30 AM Thursday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Russell 18.0 18.9 Thu 07 AM 16.4 8.1 7.0
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
JAS804
WGUS83 KICT 311718
FLSICT
Flood Statement
National Weather Service Wichita KS
1218 PM CDT Thu May 31 2018
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-010538-
/O.EXT.KICT.FL.W.0002.000000T0000Z-180601T0538Z/
/RUSK1.1.ER.180531T0518Z.180531T0815Z.180531T1738Z.NO/
1218 PM CDT Thu May 31 2018
The Flood Warning continues for
The Saline River Near Russell.
* Until late tonight.
* At 11:30 AM Thursday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Russell 18.0 18.3 Thu 11 AM 13.9 8.3 7.0
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
JAS296
WGUS83 KICT 311945
FLSICT
Flood Statement
National Weather Service Wichita KS
245 PM CDT Thu May 31 2018
...The flood warning is cancelled for the following river in
Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-312015-
/O.CAN.KICT.FL.W.0002.000000T0000Z-180601T0538Z/
/RUSK1.1.ER.180531T0518Z.180531T0815Z.180531T1811Z.NO/
245 PM CDT Thu May 31 2018
The Flood Warning is cancelled for
The Saline River Near Russell.
* At 2:30 PM Thursday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 2 PM Thursday.
* Forecast...The river will continue to fall to 13.9 feet by Friday
morning.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft. The areas
where Saline River Road, Canyon Road and 180th Street connect,
several sections along those roads will begin to flood. It may be
possible small bridge crossings in the vicinity may be underwater.
Further upstream all the way up to Fairport expect some county
roads along the river to be underwater.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Russell 18.0 17.8 Thu 02 PM 13.9 8.3 7.0
&&
LAT...LON 3909 9904 3900 9865 3888 9871 3899 9904
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 30, 12:51 PM CDT, 33 minutes earlier.
Area forecast discussion, May 30, 12:51 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1251 PM CDT Wed May 30 2018 .SHORT TERM...(Today through Friday night) Issued at 307 AM CDT Wed May 30 2018 Main challenge is elevated nocturnal convection and potential for a few severe storms tonight, then intense heat/humidity on Friday. Fog was developing in areas across western Kansas early this morning and expect some radiational fog as well across parts of central Kansas. Subsidence in the wake of the departing upper trof should mitigate/limit chances for diurnal convection across much of the area today. However, a shortwave upper trof over the Southwest CONUS early this morning will emerge over the central high Plains early this evening before moving east across Kansas and northern Oklahoma tonight. Elevated moisture transport on the low level jet will impinge over the stationary front across Oklahoma into southern Kansas. The combination of forcing for ascent in a region of MUCAPE values over 3000 j/kg and moderate cloud bearing shear should support strong to marginally severe convection tonight across southern Kansas. Plan to upgrade this potential in the hazardous weather outlook. The progressive shortwave and potential MCS may linger across southeast Kansas until mid-morning Thursday, leaving a sultry airmass in its wake. Friday looks even steamier under the building ridge aloft with high temperatures well into the 90s and dew points in the 70-75F along and east of the Kansas turnpike. This could necessitate the first Heat Advisory of the season. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 307 AM CDT Wed May 30 2018 The medium range models still show a stronger upper trof moving across the northern Plains and Upper Midwest over the weekend with the associated cold front moving south across Kansas. This should drop highs mainly into the 80s by Sunday before warming again through early next week. KED && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed May 30 2018 A shortwave trough over the Southern Rockies this afternoon is progged to lift north and east tonight bringing increasing chances for strong and severe storms to southern Kansas mainly after midnight. Strong westerly outflow winds 40-55 knots appear possible after 06Z impacting KICT. This will likely drive flight categories into the IFR or LIFR range briefly under the heaviest storm activity. The TAF for ICT was trended in that direction and will be updated with confidence increases. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 92 68 92 71 / 10 60 10 10 Hutchinson 91 67 92 70 / 10 30 10 10 Newton 90 67 90 70 / 10 40 10 10 ElDorado 90 67 90 70 / 10 60 20 10 Winfield-KWLD 91 68 92 72 / 10 60 10 10 Russell 90 64 92 68 / 10 10 10 10 Great Bend 89 65 92 68 / 10 20 10 10 Salina 92 66 93 70 / 10 20 10 10 McPherson 91 66 92 69 / 10 30 10 10 Coffeyville 91 70 90 71 / 10 60 40 30 Chanute 90 68 89 70 / 10 60 40 20 Iola 89 68 89 70 / 10 60 30 30 Parsons-KPPF 91 69 90 71 / 10 60 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...MWM
Hazardous weather outlook, May 30, 9:57 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 957 AM CDT Wed May 30 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 957 AM CDT Wed May 30 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Thunderstorm chances will return to southern Kansas late tonight. A few strong to severe storms will be possible. The greatest risk is expected to reside generally along and south of a Kingman to Wichita to Iola line, where quarter size hail, damaging winds to 60 mph and locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Chances for thunderstorms could linger across primarily southeast Kansas on Thursday into Thursday evening where a few strong storms could be possible. Heat and humidity will increase across the region on Friday with heat indices expected in the 100 to 105 degree range during the afternoon hours. Slight chances for thunderstorms may exist early next week across primarily central Kansas, though the risk for organized severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is a remote possibility tonight, generally along and south of a Kingman to Wichita to Iola line. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 29, 7:01 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 4 hr |
| May 29, 7:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 66 min |
| May 29, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 29 min |
| May 29, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 27 min |
| May 29, 7:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Rice | 37 min |
| May 29, 7:55 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 29, 8:04 PM CDT | Special Weather Statement | ICT | Harvey | 26 min |
| May 29, 8:05 PM CDT | Special Weather Statement | ICT | Harvey | 10 min |
| May 29, 8:10 PM CDT | Special Weather Statement | ICT | Marion | 35 min |
| May 29, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 24 min |
| May 29, 8:27 PM CDT | Special Weather Statement | ICT | Marion | 33 min |
| May 29, 8:47 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 29, 8:50 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
| May 29, 8:52 PM CDT | Special Weather Statement | ICT | Harper | 38 min |
| May 29, 9:01 PM CDT | Special Weather Statement | ICT | Marion | 29 min |
| May 29, 9:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| May 29, 9:13 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 29, 9:21 PM CDT | Special Weather Statement | ICT | Greenwood | 24 min |
| May 29, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 56 min |
| May 29, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 47 min |
| May 29, 10:40 PM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 35 min |
| May 29, 11:02 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 58 min |
| May 29, 11:15 PM CDT | Special Weather Statement | ICT | Chautauqua | 30 min |
| May 30, 12:01 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 29 min |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.